Alert archive / Massachusetts / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jul 3, 2009, 4:08 AM EDT for 4 states. It took effect at Jul 3, 2009, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2009, 4:08 AM EDT (08:08 UTC)
- In effect from
- Jul 3, 2009, 12:00 PM EDT
- Expired
- Jul 3, 2009, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 49 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBOX 030808 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 408 AM EDT FRI JUL 3 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-031700- /O.NEW.KBOX.FF.A.0002.090703T1600Z-090704T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 408 AM EDT FRI JUL 3 2009 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT... HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS... CENTRAL MIDDLESEX MA...EASTERN ESSEX MA...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA... NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA... SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN ESSEX MA... WESTERN FRANKLIN MA...WESTERN HAMPDEN MA...WESTERN HAMPSHIRE MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. IN RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI...NORTHWEST PROVIDENCE RI... SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * FROM NOON EDT TODAY THROUGH 8PM THIS EVENING * A SLOW MOVING FRONT WILL BRING MORE SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL ALSO BE SLOW MOVING AND COULD POTENTIALLY BRING LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES OR PERHAPS MORE IN A SHORT DURATION OF TIME. THE GROUND IS ALREADY SATURATED FROM HEAVY RAINFALL DURING THE PAST COUPLE OF DAYS. IT WILL NOT TAKE MUCH RAINFALL TO CAUSE LOCALIZED URBAN AND SMALL STREAM FLOODING. THUS A FLASH FLOOD WATCH HAS BEEN ISSUED ACROSS MOST OF SOUTHERN NEW ENGLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
000 WGUS61 KBOX 031508 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1108 AM EDT FRI JUL 3 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-032315- /O.CON.KBOX.FF.A.0002.090703T1600Z-090704T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 1108 AM EDT FRI JUL 3 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN ESSEX MA...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...EASTERN PLYMOUTH MA... NORTHERN BRISTOL MA...NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN BRISTOL MA... SOUTHERN PLYMOUTH MA...SOUTHERN WORCESTER MA...SUFFOLK MA... WESTERN ESSEX MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA... WESTERN HAMPSHIRE MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. IN RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI... NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * UNTIL 8 PM EDT THIS EVENING * SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. ANY STORM THAT DEVELOPS MAY BE SLOW MOVING AND CAPABLE OF PRODUCING A QUICK 1 TO 2 INCHES OF RAIN IN A SHORT TIME. SINCE THE GROUND IS SATURATED FROM THE RECENT HEAVY RAINS...THIS WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING ESPECIALLY IN URBANIZED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ STRAUSS/FRANK
000 WGUS61 KBOX 032014 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EDT FRI JUL 3 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-040000- /O.CON.KBOX.FF.A.0002.000000T0000Z-090704T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 414 PM EDT FRI JUL 3 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN ESSEX MA...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...EASTERN PLYMOUTH MA... NORTHERN BRISTOL MA...NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN BRISTOL MA... SOUTHERN PLYMOUTH MA...SOUTHERN WORCESTER MA...SUFFOLK MA... WESTERN ESSEX MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA... WESTERN HAMPSHIRE MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. IN RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI... NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * UNTIL 8 PM EDT THIS EVENING * SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS. WHILE THE ACTIVITY IS HIT OR MISS...THE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BRING HEAVY RAIN TO A FEW LOCATIONS. SINCE THE GROUND IS SATURATED FROM RECENT HEAVY RAINS...LOCALIZED FLOODING IS POSSIBLE ESPECIALLY IN URBANIZED CENTERS. * THE RISK FOR ANY LOCALIZED FLOODING WILL COME TO AN END BY MID TO LATE EVENING...AS THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY COMES TO AN END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FRANK
000 WGUS61 KBOX 040002 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 802 PM EDT FRI JUL 3 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-040115- /O.EXP.KBOX.FF.A.0002.000000T0000Z-090704T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 802 PM EDT FRI JUL 3 2009 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND HAS EXPIRED. SHOWERS AND THUNDERSTORMS WHICH BROUGHT LOCALLY HEAVY RAINFALL WILL CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 11:43 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 2, 11:43 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1143 PM EDT THU JUL 2 2009 .SYNOPSIS... LOW PRESSURE OVER THE NORTHEAST THROUGH FRI MOVES TO QUEBEC SAT FORCING A COLD FRONT ACROSS OUR AREA...CONTINUING UNSETTLED WEATHER HERE INTO SAT. NICE DRY WEATHER SHOULD PREVAIL SUN AS THE LOW DOMINATES IN THE MARITIMES. LOW PRES AND A SERIES OF COOL FRONTS SHOULD BE FEATURED HERE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CONVECTION CONTINUED TO DIMINISH ACROSS THE AREA. HAVE UPDATED THE FORECAST TO REFLECT TRENDS. HAVE CONTINUED CHANCE POPS ACROSS THE FORECAST AREA AS THE NEXT SHORT WAVE LOCATED OVER WINDSOR ONTARIO IN CANADA SHOULD APPROACH THE FORECAST AREA AROUND 12Z. PATCHY FOG WILL PERSIST AS A NEARLY STATIONARY FRONT GRADUALLY LIFTS NORTH AS A WARM FRONT. THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AT 11PM. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... FRIDAY... IF ANY ELEVATED SHOWERS DEVELOP ACROSS FAR SOUTHEAST NEW ENGLAND...THEY WILL PROBABLY EXIT THE REGION BY LATE MORNING. OTHERWISE...SOUTHWEST FLOW WILL FINALLY ALLOW FOR PARTLY SUNNY SKIES AND WARMER TEMPERATURES. MUCH OF THE MORNING WILL PROBABLY BE DRY ACROSS MOST OF THE REGION. HIGHS ACROSS MUCH OF OUR REGION SHOULD REACH INTO THE 75 TO 80 DEGREE RANGE. ALTHOUGH PWAT VALUES WILL NOT BE QUITE AS HIGH AS THE LAST FEW DAYS...WE STILL EXPECT TO HAVE DEWPOINTS IN THE LOW TO MID 60S ACROSS THE REGION. IN ADDITION...500 MB TEMPERATURES WILL DROP BETWEEN -14C AND -15C AND STEEPEN LAPSE RATES. DESPITE...WEAK WIND FIELDS ALOFT MLCAPE VALUES SHOULD RISE TO BETWEEN 500 AND 1000 J/KG. THIS SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. EVEN THOUGH WIND FIELDS ALOFT ARE WEAK...COLD POOLS ALOFT SEEM TO PERFORM WELL IN SOUTHERN NEW ENGLAND. THEREFORE...THINK THERE IS A PRETTY GOOD CHANCE WE WILL SEE SOME SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL...BUT CAN NOT RULE OUT GUSTY WINDS. IN ADDITION...DESPITE PWAT VALUES LOWERING FROM RECENT DAYS...STORMS THAT DEVELOP WILL BE SLOW MOVING AND BRING THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. LATER SHIFTS MAY HAVE TO CONSIDER A FLASH FLOOD WATCH FOR A PORTION OF THE REGION FRIDAY AFTERNOON. AS FOR POPS...BASED ON MODEL CONSENSUS HAVE ENOUGH CONFIDENCE TO RUN WITH LIKELY POPS NORTHWEST OF A BOSTON TO PROVIDENCE CORRIDOR WITH CHANCE TO THE SOUTHEAST OF THE REGION. FRIDAY NIGHT... SCATTERED SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END DURING THE EVENING. LOW TEMPERATURES SHOULD FALL INTO THE LOWER 60S ACROSS MOST LOCATIONS. WITH THE WET GROUND FROM RECENT DAYS...PATCHY DENSE FOG MAY DEVELOP IN THE TYPICALLY PRONE LOCATIONS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SAT...MODEL DISAGREEMENT REGARDING WHETHER ENOUGH MOISTURE IS AVAILABLE FOR GUSTY THUNDERSTORMS WITH HAIL. POPS ARE IN THE FCST...PER KBOX CONTINUITY AND THE 09Z SREF AS WELL AS THE 12Z GEFS POPS FOR .05 BUT CONFIDENCE IS LOW REGARDING POTENT TSTMS. NOTICED THE GGEM IS DRY AND NOT NEARLY AS PRONOUNCED WITH THE SEWD EXTENT OF THE COLD POOL. CONFIDENCE IS HIGH FOR GUSTY WEST WINDS TO 25 KNOTS AND TEMPS 75 TO 80. SUNDAY...IN MY OPINION...THIS WILL BE THE BEST DAY WE SEE HERE BETWEEN WHAT WE HAVE RECENTLY ENDURED AND WHAT MAY UNFOLD NEXT WEEK. HIGH CONFIDENCE BUT NOT A GUARANTEE OF NO RAIN CALENDER DAY SUNDAY... GUSTY WEST WINDS TO 25 KNOTS AND LOW HUMIDITY MON-THU OF NEXT WEEK...HUGE DISPARITY IN THE INTERNATIONAL SUITE OF 12Z OP MODELS...AND ALSO WITHIN THE GEFS. OVERALL... THE TROUGH CONTINUES IN THE NE WITH REINFORCING SHORT WAVES PUSHING SEWD RESULTING IN PULSES OF WAA AND POTENTIAL FOR BRIEF PERIODS OF SHOWERS OR POTENT TSTMS. OVERALL...IT WILL NOT BE AS PERSISTENTLY DAMP OR NEARLY AS COOL DURING THE DAYLIGHT HOURS. IN OTHER WORDS MUCH BRIGHTER...WARMER DAYS BUT POTENTIAL FOR A DAY OR 2 OF POTENT TSTMS. SINCE THERE WAS SO MUCH DISAGREEMENT... HAVE 50/50 BLENDED THE 4AM FCST WITH THE 12Z GFS MOS GUIDE. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... THIS AFTERNOON THROUGH 9 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CONNECTICUT INTO WESTERN MASSACHUSETTS AFFECTING BDL/BAF/ORH. SOME OF THESE THUNDERSTORMS WILL HAVE GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL. IFR TO LIFR CIGS ACROSS MUCH OF SOUTHERN NEW ENGLAND. VSBYS ALSO ALL OVER THE PLACE FROM VLIFR ON PORTIONS OF MASS COAST. THIS EVENING /9-11PM/...ISOLATED SHOWERS AND THUNDERSTORMS WITH FOG PATCHES. GENERALLY IFR CONDITIONS WITH SOME IMPROVEMENT FURTHER WEST INTO THE MVFR CATEGORY. TONIGHT...IFR CIGS AND VSBYS EAST AND MVFR WEST OVERNIGHT IN FOG PATCHES OVERNIGHT. LINGERING ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. FRIDAY...AREAS OF IFR IN THE MORNING...IMPROVING TO VFR. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE AFTERNOON REDUCING CONDITIONS TO MVFR. FRIDAY NIGHT...SHOWERS DIMINISH. AREAS OF IFR IN FOG OVERNIGHT. OUTLOOK /SATURDAY THROUGH TUESDAY/... SATURDAY...VFR...BUT SCT MVFR CONDITIONS POSSIBLE IN LATE DAY SHOWERS/TSTMS. W WIND GUSTS 25 TO 30 KTS. SUNDAY...VFR. W WIND WIND GUSTS 25-30 KTS. MON...LOW CONFIDENCE VFR. && .MARINE... TONIGHT...THE MAIN CONCERN WILL REVOLVE AROUND THE FORMATION OF MORE FOG AND REDUCED VISIBILITIES FOR MARINERS. SEAS ACROSS THE OUTER- WATERS SHOULD REMAIN IN THE 3 TO 4 FOOT RANGE. FRIDAY AND FRIDAY NIGHT...WINDS WILL REMAIN BELOW SCA LEVELS AND SEAS ARE EXPECTED TO GENERALLY RANGE FROM 2 TO 4 FEET ACROSS THE OUTER-WATERS. HOWEVER...ITS NOT OUT OF THE QUESTION THAT MARGINAL 5 FOOT SEAS FLIRT WITH THE DISTANT OUTER-WATERS. OTHERWISE...AREAS OF FOG WILL LIKELY AFFECT THE WATERS FRIDAY MORNING REDUCING VISIBILITIES. IN ADDITION...SCATTERED SHOWERS/THUNDERSTORMS MAY AFFECT THE WATERS FRIDAY AFTERNOON/EVENING. THE BEST CHANCE FOR ANY THUNDERSTORMS WILL BE ACROSS OUR WATERS NORTH OF PLYMOUTH MA. THE STRONGEST STORMS MAY CONTAIN HAIL AND GUSTY WINDS. OUTLOOK /SATURDAY THROUGH TUESDAY/... SCA WINDS E MASS WATERS POSSIBLE SAT AND SUNDAY. LOW PROB SMW GUSTS SATURDAY. MON AND TUE...NO HEADLINES. && .HYDROLOGY... A FLASH FLOOD WATCH MAY NEED TO BE RE-ISSUED FOR PORTIONS OF THE REGION FOR FRIDAY AFTERNOON. DESPITE LOWER PWAT VALUES...WINDS ALOFT WEAKEN AND THAT WILL ALLOW FOR SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/STRAUSS NEAR TERM...DRAG/FRANK/STRAUSS SHORT TERM...FRANK LONG TERM...DRAG AVIATION...DRAG/FRANK/RLG MARINE...DRAG/FRANK HYDROLOGY...
Hazardous weather outlook, Jul 3, 12:50 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1250 AM EDT FRI JUL 3 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040500- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1250 AM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT FOR SOUTHWESTERN HARTFORD COUNTY OVERNIGHT. PLEASE REFER TO THE LATEST FLWBOX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WITH LARGE HAIL...DAMAGING WIND AND FLOODING RAINS ARE AGAIN POSSIBLE FRIDAY AFTERNOON. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-040500- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1250 AM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PATCHY DENSE FOG MAY HAMPER MARINE TRANSPORTATION TONIGHT. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TOWARD DAWN ALONG THE SOUTH COAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE AGAIN POSSIBLE FRIDAY AFTERNOON. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY...MAINLY ALONG THE EASTERN MASSACHUSETTS COAST. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 10:11 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1011 PM EDT THU JUL 2 2009 MAZ003-004-010-011-030245- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 1011 PM EDT THU JUL 2 2009 AT 1012 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHEAST OF CHICOPEE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... LUDLOW...SOUTH HADLEY... GRANBY...BELCHERTOWN...SHUTESBURY AND PELHAM FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:54 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Providence | 36 min |
| Jul 2, 9:06 PM EDT | Areal Flood Warning | BOX | Worcester | 3 hr |
| Jul 3, 2:57 PM EDT | Special Marine Warning | BOX | 33 min | |
| Jul 3, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 46 min |
| Jul 3, 4:07 PM EDT | Small Craft Advisory | BOX | 27 hr | |
| Jul 3, 5:59 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 31 min |
| Jul 2, 8:40 PM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 12 hr |
| Jul 3, 8:25 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 6 hr |
| Jul 3, 2:00 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 6 hr |
Nearby
Flash Flood Watches in Massachusetts, 2009Flash Flood Watches in Rhode Island, 2009Flash Flood Watches in Connecticut, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.